Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Cardiology Topics
Question: Non-Healing Wounds Due to Taking Plavix.
|judilenn - Sat Mar 15, 2008 5:12 pm|
I have non-healing wounds I am told is because of the Plavix I am taking which will inhibit healing. I must stay on the Plavix plus Aspirin because I have a stent. Do you have any suggestions that will help my wounds to heal? I have been to wound doctors and nothing helps. Thank you.
|Dr. A. Madia - Thu Mar 20, 2008 12:00 pm|
One would want some information like where is the wound/wounds. Why they occured in the first place. Why there are more than one. What is the diagnosis of the wound. Are they infected wounds. Are they tuberculous wounds.
Non healing of wounds have many reasons, infection being one of them. Another being presence of slough [dead necrotic tissue] in the wound floor. Undermining of wound edges beneth the wound floor is also one of the major reasons of non healing. Uncontrolled diabetes mellitus can also lead to non healing. Bad blood supply to the area will not allow a wound to heal. Smoking impairs wound healing especially in the legs.
If plavix/aspirin are the cause of non healing then logically the wounds shuld be constantly oozing blood. I would not think it advisable to stop plavix/aspirin unless one has ruled out every other reason of non healing.
|judilenn - Mon May 26, 2008 12:27 pm|
Since I have asked this question, I have been to several specialists in wound care. I have had many blood tests, cultures, biopsies, and have been tested for auto immune diseases such as MRSA. They have all revealed absolutely nothing. Wounds are clean of any disease. Doctors would debride the wounds weekly and I would apply a debriding medication to the wounds, however, there was no change or healing process. They are located in various areas, but mainly on the top of my arms, and a very large one on the outside of my upper right arm. Two are on the outside thigh of my leg. They have ruled out diabetes because there are none on the feet or ankles. I have had a Doppler test for circulation and again, nothing. All doctors have admitted that they have never seen anything like what I have and also each wound is different. Cancer has also been ruled out. My cardiologist will not allow me to stop taking Plavix. It is quite frustrating!
I have now enrolled in an experimental program where results are needed, so everyone gets the medication. I am getting something called "Vashe XT." I have to report that in the first two weeks, one of the wounds has begun to respond and finally I feel hopeful. However, no one has been able to discover the reason why these wounds are there in the first place. One doctor has surmised the possibility of a lack of collagen, but is not positive.
Just thought I would answer a few of your questions and report what is happening to date. I thank you for your response.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.